Isoniazid-Induced Psychosis

@inproceedings{Alao1998IsoniazidInducedP,
  title={Isoniazid-Induced Psychosis},
  author={Adekola O. Alao and Jennifer C. Yolles},
  year={1998}
}
OBJECTIVE: To report a suspected case of isoniazid-induced psychosis in a 31-year-old woman. CASE SUMMARY: A 31-year-old white woman without a prior psychiatric history presented with psychotic symptoms suspected to be related to prophylactic treatment with isoniazid after she tested positive to a tuberculin (purified protein derivative) test. The psychotic symptoms resolved partially after isoniazid was discontinued and completely after treatment with olanzapine was begun. The patient remained… Expand
Isoniazid-induced psychosis.
TLDR
Clinicians should be aware of this adverse effect of isoniazid and that it may present with a broad clinical picture. Expand
Isoniazid-Induced Acute Psychosis in a Patient with Pleural Tuberculosis
TLDR
The case of a 21-year-old black woman, with no prior psychiatric history, who developed a psychotic episode four days after she was started on isoniazid is described, highlighting psychosis arising as a possible adverse effect of isoniaZid and the importance of remaining vigilant when antituberculous therapy is started. Expand
Acute psychosis secondary to isoniazid in pediatric pulmonary tuberculosis: A case report and literature review
TLDR
A 12-year-old girl with acute onset hallucinations and delusions as a rare complication of INH is described and pediatricians need to be aware of this less common side effect as they work through a differential of acute psychosis in children. Expand
Toddler With Intermittent Abnormal Behavior
TLDR
A case of drug-induced psychosis secondary to isoniazid intake in a 3-year-old child is reported, and she developed intermittent abnormal behavior for 2 weeks after intake of isoniaZid. Expand
Ciprofloxacin-induced acute psychosis in a patient with multidrug-resistant tuberculosis
TLDR
Careful treatment considerations particularly in patients with additional predisposing factors to neuropsychiatric symptoms are recommended in the potentially dangerous MDR-TB, thus creating an enormous therapeutic challenge. Expand
A review of the interplay between tuberculosis and mental health.
TLDR
A comprehensive literature review is generated that examines the complex relationship between tuberculosis and mental illness and it is probable that physicians will encounter previously undiagnosed mental illness among patients with tuberculosis. Expand
Combined treatment with reboxetine in depressed patients with no response to venlafaxine: a 6-week follow-up study
TLDR
Findings suggest that the combined treatment of reboxetine and venlafaxine, in venl Lafaxine-resistant patients, may be an effective and well-tolerated strategy. Expand
Drugs Used in Tuberculosis and Leprosy
TLDR
Emerging concerns such as genetic susceptibility to specific drug-related adverse effects, mechanisms of adverse effects and drug–drug interactions are emphasized. Expand
Neurological and Psychiatric Adverse Effects of Antimicrobials
TLDR
The different neurotoxic effects of a range of antimicrobials are highlighted, proposed mechanisms of onset are discussed and general management recommendations are offered. Expand
Combination Strategies in Treatment-Resistant Depression
TLDR
The results obtained in combination strategies with reboxetine, one of the antidepressants most widely used in combination therapy for TRD in recent years, suggest that it is a potentially useful tool. Expand
...
1
2
3
4
...

References

SHOWING 1-6 OF 6 REFERENCES
Isoniazid-Associated Psychosis: Case Report and Review of the Literature
TLDR
It appears that isoniazid was associated with the psychosis evident in the authors' patient and in the cases reviewed, and the mechanism of isoniaZid-associated psychosis is uncertain. Expand
Psychotic disorder associated with isoniazid.
We evaluated a patient who developed a psychotic disorder after 4 months of isoniazid prophylaxis for a positive tuberculosis tine test. His symptoms resolved within 2 weeks of discontinuing theExpand
Comment: Isoniazid-Induced Psychosis
TLDR
The temporal relationship of the drug administration to the hepatic injury supports a causal relationship in a patient who developed cholestasis with TMP alone after an earlier occurrence of jaundice associated with T MP/SMX. Expand
Effects of drugs on human blood platelet and plasma amine oxidase activity in vitro and in vivo.
TLDR
Kinetic studies indicate that while platelets and plasma MAO are distinct from that of liver mitochondria, the platelet and liver enzymes are quite similar, particularly in the characteristics of their response to inhibitors. Expand
Isoniazid-induced obsessive compulsive neurosis.
  • M. Bhatia
  • Medicine
  • The Journal of clinical psychiatry
  • 1990
Secondary Mania in a Patient Receiving Isonicotinic Acid Hydrazide and Pyridoxine: Case Report